Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 3, 2015, 3:12 PM CDT for 20 counties in Nebraska. It took effect at Apr 4, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 3:12 PM CDT (20:12 UTC)
- In effect from
- Apr 4, 2015, 12:00 PM CDT
- Expired
- Apr 4, 2015, 8:24 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- -176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS83 KLBF 032013 CCA RFWLBF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT FRI APR 3 2015 ...FIRE DANGERS INCREASE SATURDAY... .TEMPERATURES WILL RECOVER SATURDAY IN CENTRAL AND WESTERN NEBRASKA SATURDAY WITH LOW DEWPOINTS. WIND IS ALSO EXPECTED TO BECOME STRONG AND GUSTY EAST OF THE PANHANDLE. NEZ204-041045- /O.COR.KLBF.FW.A.0005.150404T1700Z-150405T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 212 PM MDT FRI APR 3 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FIRE WEATHER WATCH. THE FIRE WEATHER WATCH FOR FIRE ZONE 204 IS CANCELLED AS CRITICAL WIND THRESHOLDS WILL NOT BE MET. A SURFACE TROUGH EXTENDING SOUTH THROUGH THE PANHANDLE WILL KEEP WINDS LIGHT FROM THE SOUTHWEST THROUGH THE DAY. HOWEVER...DEWPOINTS WILL BE DROPPING INTO THE TEENS DURING THE AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE 60S. $$ NEZ206-208>210-219-041045- /O.UPG.KLBF.FW.A.0005.150404T1700Z-150405T0300Z/ /O.NEW.KLBF.FW.W.0014.150404T1700Z-150405T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 312 PM CDT FRI APR 3 2015 /212 PM MDT FRI APR 3 2015/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...WITH THE GUSTY WIND AND VERY LOW RELATIVE HUMIDITY... THERE IS A RISK THAT A FIRE...ONCE STARTED...COULD GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
353 WWUS83 KLBF 040935 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 435 AM CDT SAT APR 4 2015 ...CRITICAL FIRE DANGER LIKELY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EARLY THIS EVENING... .HIGHS THIS AFTERNOON WILL REACH THE MID TO UPPER 60S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. GUSTY SOUTHWESTERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 30 MPH ARE LIKELY AS WELL. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY...WILL ALLOW EXPLOSIVE GROWTH OF ANY FIRES WHICH MAY DEVELOP. NEZ206-208>210-219-050300- /O.CON.KLBF.FW.W.0014.150404T1700Z-150405T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 435 AM CDT SAT APR 4 2015 /335 AM MDT SAT APR 4 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES WHICH MAY DEVELOP HAVE A HIGH POTENTIAL FOR EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
140 WWUS83 KLBF 050124 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 824 PM CDT SAT APR 4 2015 ...RED FLAG WARNING CANCELLED... NEZ206-208>210-219-050230- /O.CAN.KLBF.FW.W.0014.000000T0000Z-150405T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 824 PM CDT SAT APR 4 2015 /724 PM MDT SAT APR 4 2015/ ...RED FLAG WARNING IS CANCELLED FOR WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. LOW RELATIVE HUMIDITY CONTINUES OVER WESTERN AND NORTH CENTRAL NEBRASKA BUT WINDS HAVE BECOME LIGHT AND VARIABLE. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:24 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 3, 12:24 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1224 PM CDT FRI APR 3 2015 .SYNOPSIS... ISSUED AT 358 AM CDT FRI APR 3 2015 THE INVERTED TROUGH THAT HELPED PRODUCE THE PRECIPITATION OVERNIGHT HAS MOVED EAST TO THE IOWA STATE LINE BY 07Z. HIGH PRESSURE WAS THE DOMINANT FEATURE OVER THE INTERMOUNTAIN WEST. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 358 AM CDT FRI APR 3 2015 COOL AIR WILL KEEP TEMPERATURES NEAR AVERAGE TODAY. WEST WIND OF 10 TO 20 MPH IS LIKELY TODAY AND FAIRLY DRY CONDITIONS ARE EXPECTED WITH RELATIVE HUMIDITY 15-20 PERCENT IN THE NORTH AND 20-30 PERCENT IN THE SOUTH. WIND WILL BECOME MORE SOUTHWEST TONIGHT BUT WILL BE LESS THAN 10 MPH. LOWS TONIGHT ARE LIKELY TO BE 25-30 IN CENTRAL AND SOUTHWEST NEBRASKA WITH MID 20S POSSIBLE IN THE PLATTE RIVER VALLEY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 358 AM CDT FRI APR 3 2015 HIGH PRESSURE WILL CONTINUE TO DRIFT WELL TO THE SOUTHEAST ON SATURDAY. SOUTHWESTERLY WINDS WILL BE INCREASE THROUGHOUT THE DAY...ON THE BACKSIDE OF THE HIGH. WAA ALOFT THROUGH THE DAY WITH 850 MB TEMPS RISING TO ABOUT 10C BY LATE AFTERNOON. WARMEST GUIDANCE IS IN THE 60S TO AROUND 70...WHICH HAS BEEN THE BEST WAY TO GO THE PAST FEW WEEKS. SOME CONCERN THE TENTH TO A QUARTER IN OF RAIN ACROSS SW NEB MAY RESULT IN SLIGHTLY HIGHER DEW PTS AND NOT QUITE AS WARM. HOWEVER THE SOILS WERE REALLY DRY AND EXPECT THE SUN AND WARMTH OF TODAY TO OFFSET THIS. EASTER SUNDAY WILL SEE A TROUGH MOVE THROUGH EARLY IN THE DAY AND SWITCH WINDS TO THE NORTH...WHICH WILL SLOWLY VEER TO THE EAST BY LATE AFTERNOON. MODELS ARE KEEPING WINDS LESS THAN 20 MPH...WHICH MAY BE UNDERDONE AND WILL BE MONITORED FOR FIRE WEATHER CONCERNS. 850 MB TEMPS CHANGE LITTLE BEHIND THE TROUGH AND HIGHS SHOULD BE CLOSE IF NOT A FEW DEGREES COOLER WITH FULL SUN. BACK DOOR COLD FRONT PUSHES INTO NORTHERN NEB TO COOL THE NORTH DOWN FOR SUNDAY NIGHT INTO MONDAY. LATEST MODEL CONSENSUS HAS PUSHED THE COOLER AIR A LITTLE FURTHER SOUTH...WITH 50S ACROSS N CENTRAL AND 60S ELSEWHERE...EXCEPT FOR A FEW LOW 70S IN FAR SW NEB. MEANWHILE AN UPPER LEVEL DISTURBANCE WILL LIFT IN SW FLOW ACROSS THE PLAINS LATE SUNDAY NIGHT INTO MONDAY. BEST MOISTURE TO THE EAST...HOWEVER COULD SEE A LITTLE SHOWER ACTIVITY OR RUMBLE OF THUNDER IN THE EASTERN ZONES. ANOTHER DISTURBANCE WILL CROSS THE ROCKIES PUSH ACROSS THE HIGH PLAINS MONDAY NIGHT INTO TUESDAY. MODELS CONTINUE TO STRUGGLE WITH CONSISTENCY WITH TRACK/STRENGTH AND CONFIDENCE REMAINS LOW ON HOW MUCH/IF ANY PRECIP WILL BE RECEIVED. LOW POPS WILL BE RETAINED FOR NOW. THE REST OF THE EXTENDED WILL SEE A TROUGH DIG POSSIBLY DIG ACROSS THE 4 CORNERS THEN LIFT ACROSS THE PLAINS. THE LATEST EC TAKES A MORE NORTHERN TRACK AND FAVORABLE FOR THE CWA...COMPARED TO GFS. ALTHOUGH BOTH HAVE LITTLE AGREEMENT WITH THE 12Z RUN. WILL CONTINUE TO BLEND AND WAIT FOR BETTER AGREEMENT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1223 PM CDT FRI APR 3 2015 VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 18Z SATURDAY. MODELS ARE IN AGREEMENT FOR FEW HIGH CLOUDS THROUGH THE PERIOD. OTHERWISE...WINDS DIMINISHING THIS EVENING. && .FIRE WEATHER... ISSUED AT 358 AM CDT FRI APR 3 2015 FOR TODAY...THE LOWEST RELATIVE HUMIDITY IN NORTHERN NEBRASKA WILL BE LOW BUT WIND IS EXPECTED TO BE 20 MPH OR LOWER. WE HAVE MORE CONCERN WITH SATURDAY. AGAIN...RELATIVE HUMIDITY WILL BE 15 TO 20 PERCENT WITH WIND LIKELY TO BE GUSTING TO 25 MPH OR HIGHER OVER CENTRAL AND WESTERN NEBRASKA. SINCE CURED GRASS IS STILL THE PREDOMINANT FUEL...THE RECENT RAIN AND SNOW IN SOUTHWEST NEBRASKA WILL HAVE LITTLE EFFECT ON THE FUEL CONDITIONS. THE RAIN AND SNOW COULD BRING AT LEAST A BEGINNING OF GREENING NEXT WEEK...BUT IT IS NOT LIKELY TO AFFECT THE GRASS SATURDAY. AS A RESULT...WE ARE ISSUING A FIRE WEATHER WATCH FOR ALL ZONES. IT IS POSSIBLE THAT ZONE 204 AND AT LEAST PART OF ZONE 208 MAY NOT REACH THE CRITICAL THRESHOLDS... BUT ADDITIONAL MODEL RUNS WILL SHED SOME NEW LIGHT ON THE NEED FOR CONVERTING TO A WARNING. && .LBF WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR NEZ204-206-208>210-219. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...MASEK AVIATION...KECK FIRE WEATHER...SPRINGER
Hazardous weather outlook, Apr 3, 11:48 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1148 AM CDT FRI APR 3 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-041700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1148 AM CDT FRI APR 3 2015 /1048 AM MDT FRI APR 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH FIRE DANGER IS EXPECTED SATURDAY AFTERNOON AND EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL INCREASE THE DANGER THAT FIRES THAT START COULD GET OUT OF CONTROL. FOR MORE DETAILS REFER TO THE FIRE WEATHER WATCH. THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT MONDAY IN CENTRAL AND NORTH CENTRAL NEBRASKA...ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:36 AM CDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 42 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.